Alert archive / Indiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 6, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Apr 19, 2002, 10:08 PM EST for Kosciusko County, Indiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2002, 10:08 PM EST (03:08 UTC)
- Expired
- Apr 19, 2002, 11:00 PM EST
- In force
- 52 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Kosciusko County, IN
The radar
The Northern Indiana radar (KIWX), 24 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.1 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1566 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 200308
SVRFWA
INC085-200400-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1007 PM EST FRI APR 19 2002
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KOSCIUSKO COUNTY IN INDIANA
* UNTIL 1100 PM EST
* AT 1007 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER MENTONE...MOVING NORTHEAST AT 25 MPH.
* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...
CLAYPOOL
WARSAW
SIDNEY
WINONA LAKE
LEESBURG
SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE
STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.
LAT...LON 4143 8606 4111 8607 4112 8601 4106 8602
4106 8570 4144 8568What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 1:54 PM EST, 8 hours 14 minutes earlier.
Area forecast discussion, Apr 19, 1:54 PM EST, 8 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 154 PM EST FRI APR 19 2002 SHORT TERM DISCUSSION... SEVERAL WEAK DISTURBANCES PROGGED BY MODELS TO RIDE ALONG FRONT... STRONGEST WAVE WILL BE SAT NIGHT WITH BETTER UPPER SUPPORT AND MOISTURE. FOR TONIGHT...FRONT NOW SAGGING OUT OF CWA AND THUNDERSTORM THREAT SHOULD END FOR MOST OF CWA BY ISSUANCE TIME OR JUST AFTER. SINCE NOTHING NOTED SO FAR ON 88D AND JUST TOWERING CUMULUS ON SATELLITE...DO NOT PLAN ON KEEPING THUNDER MENTION IN FOR THIS EVENING. WEAK IMPULSE ALONG FRONT IN AR/MO REGION TO MOVE ALONG FRONT OVERNIGHT. UPPER SUPPORT WEAK AND MOISTURE LIMITED AS LOW LEVEL FLOW BECOMES DRY NORTHEAST. AVN AND ETA APPEAR TO MOVE MOISTURE TOO FAR NORTH IN COLD AIR...BUT WITH PROXIMITY OF FRONT AND FOR CONSISTENCY...WILL CONTINUE LOW CHANCE POPS OVERNIGHT. SATURDAY STILL LOOKING DRY. EXCEPTION STILL MAY BE SOUTHEAST AREAS WHERE LINGERING SHOWERS FROM SFC WAVE LINGER. DO NOT PLAN TO ADD POPS FOR SATURDAY AT THIS TIME. MODEL TIME HEIGHT CROSS SECTIONS INDICATE SOME DRYING DURING THE DAY SO SKIES TO BECOME PARTLY CLOUDY....THEN INCREASING CLOUDS AGAIN SAT NIGHT AHEAD OF NEXT WAVE. MODELS A LITTLE SLOWER AND THEREFORE WL DROP POPS INTO THE CHC CATEGORY EASTERN AREAS AND CONTINUE LIKELY POPS IN THE WEST. TEMPERATURE AND THICKNESS SCHEMES INDICATE SOME MIXED PRECIPITATION POSSIBLE AT ONSET AND STRONG OMEGA WOULD HELP DYNAMICALLY COOL AS WELL. TIMING OF ONSET OF PCPN AND WARM AIR ADVECTION WILL BE KEY. SINCE NOT EXPECTING ANY ACCUMS OR PROBLEMS DUE TO WARM SURFACE LAYER...WL HOLD OFF MENTION RIGHT NOW. WITH CLOUDS AND PRECIPITATION...SUNDAY IS LOOKING TO BE A VERY COOL DAY. EXTENDED DISCUSSION... HIGH PRESSURE WILL KEEP THINGS DRY ON TUESDAY. WEDNESDAY GOOD SYSTEM SWEEPS THROUGH THE GREAT LAKES WITH FRONTAL PASSAGE LATE WEDNESDAY ACCOMPANIED BY SHOWERS. MRF HAS SLOWED THIS FEATURE DOWN FROM ITS LAST RUN. WILL KEEP THURSDAY DRY FOR NOW AS SYSTEM CLEARS OUT TO THE EAST BUT WOULD NOT BE SURPRISED TO SEE CHANCE OF PRECIPITATION ADDED EVENTUALLY...ESPECIALLY FOR THURSDAY MORNING IN OHIO. HIGH PRESSURE RETURNS ON FRIDAY. .IWX...NONE. LASHLEY/12
In the hours before
Special weather statement, Apr 19, 6:50 PM EST, 3 hours 18 minutes before
OHZ016-024-025-200000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 650 PM EST FRI APR 19 2002 THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING NORTHWEST OHIO COUNTIES... PUTNAM...VAN WERT AND ALLEN.
Local storm report, Apr 19, 9:23 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
923 PM EST FRI APR 19 2002
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0902 PM 5 SSW BROOKSTON IN .75 INCH HAIL
04/19/02 WHITE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 19, 10:00 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1000 PM EST FRI APR 19 2002
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0955 PM WALTON IN 1 INCH HAIL
04/19/02 CASS HAIL COMPLETELY COVERED
GROUND. REPORTED BY
FIRE AND RESCUE.The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 9:06 PM EST | Severe Thunderstorm Warning | IWX | Pulaski | 44 min |
| Apr 19, 9:34 PM EST | Severe Thunderstorm Warning | IWX | Fulton | 56 min |
| Apr 19, 9:43 PM EST | Severe Thunderstorm Warning | IWX | Cass | 67 min |
| Apr 19, 9:52 PM EST | Severe Thunderstorm Warning | IWX | Miami | 58 min |
| Apr 19, 10:20 PM EST | Severe Thunderstorm Warning | IWX | Wabash | 60 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.